Illinois, 2004Lightning Strike in Illinois, July 5, 2004
July 5, 2004 · NWS LSX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 5, 1:15 AM CST, 7 hours earlier.
Area forecast discussion, Jul 5, 1:15 AM CST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
215 AM CDT MON JUL 5 2004
.DISCUSSION...
A FRONT EXTENDED FROM SOUTHERN WI ACROSS IA INTO WESTERN NEB EARLY
THIS MORNING WITH LARGE HIGH PRESSURE SYSTEM OVER SOUTHERN CANADA
AND THE NORTHERN PLAINS/UPPER MIDWEST. MODELS HAVE BEEN FAIRLY
CONSISTENT IN POSITION OF COLD FRONT ACROSS NORTHWEST MO TUESDAY
MORNING. THE GFS, ETA AND UKMET ARE ALL SIMILAR IN FORECASTING THE
FRONT TO EXTEND FROM SOUTHERN IN ACROSS THE BOOTHEEL INTO SOUTHERN
OK BY 12Z WEDNESDAY. WILL BUMP POPS INTO LIKELY CATEGORY FOR TUESDAY
WITH EXPECTED COLD FRONT PASSAGE. HIGH PRESSURE WILL BUILD INTO THE
REGION TUESDAY NIGHT. AS A RESULT, SHOULD GET A BREAK IN THE RAIN
FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.
850 MOISTURE WAS POOLED LAST EVENING FROM THE SOUTHERN PLAINS INTO
THE CENTRAL PLAINS. HOT 850 AIR WILL ADVECT ACROSS MOST OF THE
REGION TODAY WITH 20-22C TEMPS. THE GFS CONTINUES TO BE MORE
AGRESSIVE THAN THE ETA OR UKMET WITH THE COOLEST TEMPS AT 850 ACROSS
NORTHERN AND CENTRAL MO FROM TUESDAY NIGHT THROUGH WEDNESDAY. COOL
DOWN DOESNT LAST LONG THOU, WITH MUCH WARMER AIR SPREADING BACK
INTO CENTRAL MO BY THURSDAY MORNING.
MCS CONTINUES TO ROLL ACROSS KS TOWARD WEST CENTRAL/NORTHWEST MO.
NEW WW JUST ISSUED. 850 MB PROFILER WINDS ACROSS KS SHOW A 40 KT
JET HAS DEVELOPED WITH SIGNIFICANT CONVERGENCE INTO SYSTEM.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.IL...NONE.
&&
Hazardous weather outlook, Jul 5, 4:00 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
500 AM CDT MON JUL 5 2004
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
500 AM CDT MON JUL 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AND PORTION OF WEST CENTRAL AND SOUTHWEST ILLINOIS
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE AREA TODAY AND
TONIGHT. THUNDERSTORMS ARE DEVELOPING IN CENTRAL MISSOURI EARLY THIS
MORNING AND THEY WILL MOVE INTO NORTHEAST MISSOURI DURING THE
MORNING HOURS. ALSO FEW STORMS COULD REACH SEVERE LEVEL WITH STRONG
AND GUSTY WIND UP TO 55 MPH AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE CHANCE FOR THUNDERSTORMS CONTINUES ON TUESDAY. SOME OF THE
THUNDERSTORMS COULD BE SEVERE ESPECIALLY ON TUESDAY AS A COLD FRONT
MOVES THROUGH THE AREA. AFTER A BREAK WEDNESDAY INTO FRIDAY...THE
CHANCE FOR THUNDERSTORMS WILL RETURN AGAIN OVERNIGHT FRIDAY NIGHT AS
WARM AND HUMID AIR BEGINS FLOWING BACK INTO THE AREA.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jul 5, 7:47 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
847 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0835 AM BLIZZARD WEBSTER GROVES 38.59N 90.35W
07/05/2004 ST. LOUIS MO TRAINED SPOTTER
&&
PRZYBYLINSKILocal storm report, Jul 5, 7:54 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
854 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG TROY 38.73N 89.89W
07/05/2004 MADISON IL AMATEUR RADIO
SEVERAL LARGE TREE LIMBS AND TREES DOWN IN THE TOWN
&&
PRZYBYLINSKILocal storm report, Jul 5, 7:54 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
854 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG TROY 38.73N 89.89W
07/05/2004 MADISON IL AMATEUR RADIO
SEVERAL LARGE TREE LIMBS AND TREES DOWN IN THE TOWN
&&
PRZYBYLINSKISpecial weather statement, Jul 5, 7:54 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
854 AM CDT MON JUL 5 2004
ILC149-MOC007-019-027-051-127-135-137-163-173-205-051500-
AUDRAIN-BOONE-CALLAWAY-COLE-MARION-MONITEAU-MONROE-PIKE-PIKE IL-
RALLS-SHELBY-
854 AM CDT MON JUL 5 2004
...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR A PORTION
OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...
THE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS THE REGION.
THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED.
THE WATCH IS NO LONGER IN EFFECT FOR MONITEAU...COLE...BOONE...
CALLAWAY...AUDRAIN...MONROE...RALLS AND PIKE COUNTIES IN MISSOURI
AND PIKE COUNTY ILLINOIS.
Local storm report, Jul 5, 8:02 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
902 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 AM TSTM WND DMG HERMANN 38.70N 91.43W
07/05/2004 GASCONADE MO LAW ENFORCEMENT
FEW LARGE TREES DOWN IN TOWN
&&
PRZYBYLINSKILocal storm report, Jul 5, 8:02 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
902 AM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 AM TSTM WND DMG HERMANN 38.70N 91.43W
07/05/2004 GASCONADE MO LAW ENFORCEMENT
FEW LARGE TREES DOWN IN TOWN
&&
PRZYBYLINSKILightning, Madison
- When
- July 5, 8:15 AM CST
- Where
- Madison County, Collinsville
- Reported by
- NEWSPAPER
- Coordinates
- 38.830, -89.905 (the zone’s center; the record gives no point)
A lightning strike started several fires at a home in Collinsville. The home suffered extensive damage.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Missouri, July 5, 20041 death · 48 injured · $350,000 · 70 kt wind · 1 event
- Flash Flood and Hail in Oklahoma, July 5 to 6, 20041 death · $25,000 · 2.5 in hail · 57 events
- Flash Flood and Hail in Nebraska, July 5, 2004$9.8 million · 1.75 in hail · 13 events
- Hail and Damaging Winds in Kentucky, July 5, 2004$147,000 · 69 kt wind · 51 events
- Flash Flooding and Hail in Texas, July 5, 2004$950,000 · 1.75 in hail · 4 events
- Damaging Winds in Indiana, July 5, 20041 injured · $323,000 · 61 kt wind · 3 events
- Tornadoes in Missouri, July 5, 2004$70,000 · F1 · 3 events
- Hail in Kansas, July 5, 2004$225,000 · 1.75 in hail · 1 event
- Damaging Winds in Missouri, July 5, 20041 injured · $80,000 · 65 kt wind · 12 events
- Flash Flooding and Hail in Tennessee, July 5 to 6, 2004$22,000 · 1 in hail · 44 events
- Flash Flooding in Iowa, July 5, 2004$138,000 · 4 events
- Damaging Wind in South Carolina, July 5, 2004$150,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409714.